MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64811121
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision of mrh knee to distal femur gmrs.Cause of revision fractured femoral component.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture and loosening involving a mrh femoral component was reported.The event was confirmed evaluation of the returned device.Method & results: device evaluation and results: visual inspection: visual inspection of the returned devices was performed as part of the material analysis: "images show the mrhk femoral component, with fracture.On visual examination, fracture of the stem within the femoral post of the femoral component was observed.Also visible in images are the tibial rotating component and bumper insert.Bone cement was observed on the proximal surface of the femoral component." functional, and dimensional inspections were not performed as the device was returned damaged.Material analysis: a material analysis was performed on the returned device which concluded the following: "characterisation using stereo microscopy and scanning electron microscopy confirmed fracture of the stem due to fatigue, with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined." clinician review: no medical records were received for review with a clinical consultant.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock on with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient was revised due to fracture.A material analysis was performed on the returned device which concluded the following: characterisation using stereo microscopy and scanning electron microscopy confirmed fracture of the stem due to fatigue, with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined.On visual examination, fracture of the stem within the femoral post of the femoral component was observed.Also visible in images are the tibial rotating component and bumper insert.Bone cement was observed.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MRH KNEE FEM M RGT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18987932
Report Number0002249697-2024-00507
Device Sequence Number11492764
Product Code KRO
UDI-Device Identifier07613327045161
UDI-Public07613327045161
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number64811121
Device Lot NumberJSL4E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale